Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 31, 2006, 7:42 PM MST for Apache County, Navajo County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 7:42 PM MST (02:42 UTC)
- Expired
- Jul 31, 2006, 8:15 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 112 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 010245 FFWFGZ AZC001-017-010415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 742 PM MST MON JUL 31 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHWESTERN APACHE COUNTY IN NORTHEAST ARIZONA SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA * UNTIL 915 PM MST * AT 737 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT FLOODING FROM PREVIOUS THUNDERSTORMS AFFECTING THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SNOWFLAKE...TAYLOR...SHUMWAY...CONCHO HIGHWAY...HIGHWAY 77 EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. WHILE THUNDERSTORM ACTIVITY HAS MOVED TO THE EAST...RUNOFF CONTINUES TO AGGREVATE THE FLOODING SITUATION. LAW ENFORCEMENT REPORTS THAT CONCHO HIGHWAY REMAINS CLOSED...AND MANY MAIN ROADS IN TAYLOR ARE IMPASSABLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3436 11021 3427 10962 3456 10968 3468 11020 $$ STAUDENMAIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:00 PM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 31, 3:00 PM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST MON JUL 31 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA THIS AFTERNOON AND EVENING. FOR THE MIDDLE OF THE WEEK...DRIER AIR FROM THE WEST WILL RESULT IN A DECREASE IN MONSOON ACTIVITY ALTHOUGH ISOLATED STORMS ARE EXPECTED TO CONTINUE. BY THE WEEKEND...HIGH PRESSURE WILL SLOWLY BUILD FROM THE EAST BRINGING AN INCREASING CHANCE OF STORMS. && .DISCUSSION...THE AIR MASS REMAINS VERY MOIST AND UNSTABLE THIS AFTERNOON. EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NRN AZ THIS AFTERNOON AND EVENING. A S/W TROUGH APPROACHING FROM THE WEST WILL BRING SLIGHTLY DRIER AIR TO WRN AZ BY LATE THIS AFTERNOON AND EARLY EVENING. SOME STRENGTHENING OF THE VERTICAL SHEAR IS EXPECTED OVER THE WRN ZONES BY THIS EVENING AND A FEW STORMS MAY BECOME SEVERE WITH STRONG WINDS AND HAIL POSSIBLE IN THESE LOCATIONS. LIGHT WINDS WILL REMAIN IN PLACE FOR THE REMAINDER OF THE FORECAST AREA THIS AFTERNOON AND EVENING. SLOW MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY EXCESSIVE RAINFALL AMOUNTS...THUS A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT. FOR TUES THROUGH THUR THE S/W TROUGH BECOMES ESTABLISHED ALONG THE WEST COAST. THIS WILL BRING IN SLIGHTLY DRIER AIR ACROSS MUCH OF NRN AZ. ENOUGH BNDY LAYER MOISTURE WILL REMAIN FOR SOME STORMS EACH DAY. OVER THE EAST RIM AND THE WHITE MTNS SCATTERED STORMS WILL DEVELOP EACH DAY AS THIS AREA WILL REMAIN WITHIN THE DEEPER MONSOON MOISTURE. FOR FRIDAY AND OVER THE WEEKEND MODELS SUGGEST THAT THE TROUGH RETROGRADES ALLOWING WITH A RIDGE BUILDING IN FROM THE EAST. THIS TURNS THE FLOW MORE SOUTHERLY ACROSS AZ AND WOULD ALLOW A RETURN OF MOISTURE ACROSS THE AREA ALONG WITH AN INCREASING CHANCE OF STORMS. DB && .AVIATION...FOR THE 00Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. SOME OF THE STORMS TODAY WILL CONTAIN HEAVY RAIN AND CEILINGS AOB 2000 FT AGL. THUNDERSTORMS WILL GRADUALLY DECREASE IN COVERAGE AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR AZZ004>018-037>040. &&
Hazardous weather outlook, Jul 31, 10:00 AM MST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON JUL 31 2006 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE MORNING AND EARLY AFTERNOON ONCE AGAIN ACROSS NORTHERN ARIZONA AND PERSIST INTO THE EVENING HOURS. THE GREATEST THREAT POSED BY TODAYS STORMS WILL BE THE RISK OF FLASH FLOODING DUE TO RELATIVELY SLOW STORM MOVEMENT AND HIGH VALUES OF MOISTURE IN THE ATMOSPHERE. THE GREATEST THREAT FROM FLOODING WILL OCCUR MAINLY EAST OF A PAGE TO PRESCOTT LINE WHERE THE HEAVIEST RAIN FELL ON SUNDAY. SOME GAGES OVER THE EASTERN PORTION OF ARIZONA INDICATE STREAM FLOWS ARE RUNNING HIGHER THAN NORMAL AND ADDITIONAL RAINFALL TODAY MAY BE SUFFICIENT TO CAUSE THESE STREAMS TO REACH BANKFUL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 31, 4:38 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
438 PM MST MON JUL 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 7 NE SNOWFLAKE 34.59N 110.00W
07/31/2006 E1.00 INCH NAVAJO AZ CO-OP OBSERVER
&&
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 31, 5:11 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 23 min |
| Jul 31, 5:32 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 31, 5:38 PM MST | Flash Flood Warning | FGZ | Coconino | 67 min |
| Jul 31, 6:19 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 26 min |
| Jul 31, 9:10 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.